Mississippi, 2008

Hail and Damaging Winds in Mississippi, June 25, 2008

June 25, 2008 · NWS JAN · 38 events in 15 counties and zones

Numerous thunderstorms developed across the region on Wednesday June 25th. The atmosphere was very unstable and many of the storms reached severe limits and produced hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$759,000
Crop damage
$7,000
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Numerous thunderstorms developed across the region on Wednesday June 25th. The atmosphere was very unstable and many of the storms reached severe limits and produced hail and damaging wind gusts. The overwhelming majority of the severe storms were across areas along and south of Interstate 20. Thunderstorms began early, developing between 11 am and noon and continued through late afternoon. The most significant damage was around Wesson where 85 mph winds occurred and golf ball sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 25, 9:59 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 25, 9:59 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT WED JUN 25 2008

.UPDATE...ISOLATED CONVECTION WAS DEVELOP ACROSS THE SOUTHWESTERN
ZONES EARLY ALREADY. STILL LOOKS LIKE THE LINGERING BOUNDARY OVER THE
NORTHERN GULF WILL MOVE INLAND THROUGH THE DAY. IN THE MEANTIME...
LIGHT SOUTHERLY WINDS CONTINUE AROUND THE CWA...WITH DEWPOINTS NEAR
70 AT MOST SITES. LOOKING FOR TYPICAL DIURNAL ACTIVITY TO DEVELOP BY EARLY
AFTERNOON. SOUNDINGS SHOW GOOD LAPSE RATES FROM 850-700 MB. OF COURSE
MOISTURE IS BETTER SOUTH...BUT PW VALUES AROUND JAN WERE STILL ABOUT
1.5IN. WILL CONTINUE ISOLATED SEVERE WORDING IN THE HWO FOR THE
ENTIRE AREA...THERE WAS THE POTENTIAL FOR MICROBURST ACTIVITY IN ALL
QUADS...SLIGHTLY LOWER TO THE NORTHWEST WHERE MOISTURE MAY BE A
LITTLE LESS. WITH ALL OF THE SAID...DID NOT MAKE ANY ADJUSTMENTS TO
THE CURRENT FORECAST. ISOLATED TO SCATTERED POPS WERE GOOD. TEMPS
WERE OK.

&&

.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING AROUND THE AREA
EARLY...HEZ AND MAYBE TVR WILL SEE THE IMPACTS OVER THE NEXT HOUR OR
TWO. OTHERWISE...WILL MAINTAIN VCTS AT ALL SITES THROUGH THE EARLY
AFTERNOON. MAY HAVE TO ADJUST THE TIMING FOR POSSIBLE THUNDERSTORMS
AT EACH SITE. RIGHT NOW...HBG MAY SEE THUNDERSTORM ACTIVITY BY 18Z.
JAN MAY SEE A FEW SHOWERS IN THE AREA ALSO BY 18Z. FOR THE REST OF
THE AREA WILL MAINTAIN LATE AFTERNOON ACTIVITY...GENERALLY DEVELOPING
AROUND 21Z. BEYOND 03Z...MAY HOLD ON TO VCSH FOR LINGERING SHOWERS
THRU 6Z. WILL ALSO MAINTAIN PATCHY FOG FROM AROUND 9Z-12Z. THE
SCENARIO WILL LIKELY BE THE SAME FOR THURSDAY...WITH STORMS
DEVELOPING EARLY ACROSS THE SOUTH AND MOVING NORTH THROUGH THE
MORNING AND AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  70  89  70 /  45  35  59  21
MERIDIAN      92  67  88  67 /  31  35  62  27
VICKSBURG     93  68  88  71 /  48  32  56  16
HATTIESBURG   93  69  88  70 /  36  23  67  29
NATCHEZ       90  69  86  70 /  50  20  66  26
GREENVILLE    95  69  89  71 /  25  27  45  16
GREENWOOD     93  70  88  71 /  25  33  50  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Jun 25, 11:06 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 25 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1206 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THROUGH THIS EVENING. WIND GUSTS TO 60 MPH AND PENNY
SIZED HAIL WILL BE POSSIBLE. BRIEF DOWNPOURS LEADING TO PONDING OF
WATER ON ROADWAYS WILL BE LIKELY.

PLENTY OF MOISTURE AND AFTERNOON HEATING WILL INCREASE INSTABILITY
ACROSS THE REGION. WHEN COMBINED WITH DRIER AIR AND COOLER
TEMPERATURES ALOFT...DAMAGING WINDS AND HAIL MAY DEVELOP ACROSS THE
ARKLAMISS INTO THE EVENING. LOW LEVEL WINDS AND SEA BREEZE ACTIVITY
WILL LEAD TO CLUSTERS OF STORMS ACROSS THE SOUTH...INCREASING THE
POTENTIAL FOR SEVERE WIND GUSTS...MAINLY SOUTH OF INTERSTATE 20. MOST
OF THE ACTIVITY SHOULD DIMINISH ACROSS THE REGION AFTER SUNSET WITH
THE LOSS OF AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING.
ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH NEXT TUESDAY JULY 1.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 25, 10:10 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 S ROXIE               31.43N 91.07W
06/24/2008  E0.25 INCH       FRANKLIN           MS   PUBLIC

            REPORTED AT THE RESIDENCE OF AN EMPLOYEE OF ROXIE CITY
            HALL

&&

EC
Special weather statement, Jun 25, 10:12 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT WED JUN 25 2008

LAZ025-251640-
TENSAS LA-
1112 AM CDT WED JUN 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF LAKE BRUIN AT
1112 AM CDT...MOVING EAST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, Jun 25, 10:19 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     9 WNW ROXIE             31.55N 91.21W
06/24/2008  U0.00 MPH        ADAMS              MS   PUBLIC

            A TREE WAS REPORTED DOWN ACROSS OLD HIGHWAY 84 IN THE
            CRANFIELD COMMUNITY...REPORTED BY HOBO FORK GROCERY.

&&

EC
Local storm report, Jun 25, 10:24 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 N BROOKHAVEN          31.61N 90.45W
06/24/2008  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT INTERSECTION OF NEW SIGHT
            ROAD AND HWY 51.

0550 PM     HAIL             2 SSE FAYETTE           31.68N 91.05W
06/24/2008  E1.00 INCH       JEFFERSON          MS   PUBLIC

            REPORTED BY GROCERY NEAR INTERSECTION OF HWYS 28 AND 33

0610 PM     TSTM WND DMG     ALCORN                  31.88N 91.14W
06/24/2008                   CLAIBORNE          MS   LAW ENFORCEMENT

            TREES DOWN HWY 552 IN CLAIBORNE COUNTY

0622 PM     HAIL             5 SW HAZLEHURST         31.81N 90.45W
06/24/2008  E0.25 INCH       COPIAH             MS   EMERGENCY MNGR

0622 PM     TSTM WND DMG     5 SW HAZLEHURST         31.81N 90.45W
06/24/2008                   COPIAH             MS   EMERGENCY MNGR

            A FEW TREES DOWN 5 MILES SOUTHWEST OF HAZLEHURST.

0630 PM     TSTM WND GST     9 WNW ROXIE             31.55N 91.21W
06/24/2008  U0.00 MPH        ADAMS              MS   PUBLIC

            A TREE WAS REPORTED DOWN ACROSS OLD HIGHWAY 84 IN THE
            CRANFIELD COMMUNITY...REPORTED BY HOBO FORK GROCERY.

0640 PM     TSTM WND DMG     3 NNE BROWNSVILLE       32.49N 90.42W
06/24/2008                   HINDS              MS   TRAINED SPOTTER

            TREE DOWN ON POWERLINES. ALSO HAD 1/2 INCH DIAMETER HAIL.
            PEA SIZED HAIL FELL IN THE BROWNSVILLE COMMUNITY.

0647 PM     TSTM WND DMG     2 N BROWNSVILLE         32.48N 90.44W
06/24/2008                   HINDS              MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE JOHNSON LINE ROAD AND TROTTER
            ROAD AREA.

0700 PM     TSTM WND DMG     5 S ROXIE               31.43N 91.07W
06/24/2008                   FRANKLIN           MS   PUBLIC

            LARGE LIMBS WERE BLOWN DOWN AND POWER WAS OUT FOR ALMOST
            FIVE HOURS AT THE RESIDENCE OF AN EMPLOYEE OF ROXIE CITY
            HALL.

0700 PM     HAIL             5 S ROXIE               31.43N 91.07W
06/24/2008  E0.25 INCH       FRANKLIN           MS   PUBLIC

            REPORTED AT THE RESIDENCE OF AN EMPLOYEE OF ROXIE CITY
            HALL

0715 PM     TSTM WND DMG     5 N UTICA               32.18N 90.62W
06/24/2008                   HINDS              MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE OLD HWY 3 AND OLD PORT GIBSON
            ROAD AREA...NEAR HWY 27.

0730 PM     HAIL             MACEDONIA               31.38N 89.17W
06/24/2008  E0.25 INCH       FORREST            MS   EMERGENCY MNGR

            PEA SIZED HAIL AND A HOUSE STRUCK BY LIGHTNING.

0800 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
06/24/2008                   WARREN             MS   TRAINED SPOTTER

            POWERLINES AND NUMEROUS LIMBS DOWN. MUCH OF THE IMMEDIATE
            AREA WITHOUT POWER.

0820 PM     TSTM WND DMG     TCHULA                  33.18N 90.22W
06/24/2008                   HOLMES             MS   LAW ENFORCEMENT

            A COUPLE TREES AND POWER LINES WERE BLOWN DOWN IN TOWN.

&&

EC
Special weather statement, Jun 25, 10:35 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED JUN 25 2008

MSZ061-251705-
FRANKLIN MS-
1135 AM CDT WED JUN 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF LITTLE SPRINGS AT
1135 AM CDT...MOVING NORTH AT 17 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 25, 10:44 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT WED JUN 25 2008

LAZ025-MSZ047-053-251725-
TENSAS LA-CLAIBORNE MS-WARREN MS-
1144 AM CDT WED JUN 25 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LAKE BRUIN AT 1144 AM
CDT...MOVING EAST AT 13 MPH. THIS STORM WILL MOVE INTO EXTREME
SOUTHWEST WARREN AND NORTHWEST CLAIBORNE COUNTIES.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAIBORNE...TENSAS AND WARREN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

EEC

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

27 hail, 10 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 25, 11:09 AM CST
Where
Jefferson County, 1.81 mi NE of Stumpley
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.650, -91.110

A few trees and large limbs were blown down.

Hail, Franklin

When
June 25, 11:30 AM CST
Where
Franklin County, 2.2 mi NNW of Quentin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.530, -90.784

Quarter sized hail fell.

Hail, Lincoln

When
June 25, 11:40 AM CST
Where
Lincoln County, 4 mi N of Ruth
Measured
0.75 in hail
Reported by
Public
Coordinates
31.438, -90.330

Hail, Jefferson

When
June 25, 11:45 AM CST to 11:47 AM CST
Where
Jefferson County, 1.76 mi ENE of Elmo to 0.69 mi S of Perth
Measured
0.88 in hail
Reported by
Public
Coordinates
31.634, -90.925

Lightning, Lincoln

When
June 25, 12:00 PM CST
Where
Lincoln County, 2.35 mi NW of Enterprise
Crop damage
$7,000
Reported by
Newspaper
Coordinates
31.498, -90.403

Lightning struck a tree on a cattle farm and killed 7 head of cattle.

Hail, Lincoln

When
June 25, 12:02 PM CST
Where
Lincoln County, 1.54 mi NE of Caseyville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.685, -90.650

Hail, Forrest

When
June 25, 12:06 PM CST
Where
Forrest County, 1.42 mi S of Maxie
Measured
0.75 in hail
Reported by
Public
Coordinates
30.950, -89.197

Hail, Lincoln

When
June 25, 12:15 PM CST
Where
Lincoln County, 5.7 mi WNW of New Sight
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.688, -90.536

Thunderstorm Wind, Marion

When
June 25, 12:15 PM CST
Where
Marion County, 1.39 mi SW of Morgantown
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.306, -89.947

A few trees were blown down off Morgantown Road.

Hail, Lincoln

When
June 25, 12:19 PM CST to 12:21 PM CST
Where
Lincoln County, 3.4 mi ENE of Brookhaven
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.599, -90.397

Hail, Copiah

When
June 25, 12:19 PM CST to 12:22 PM CST
Where
Copiah County, 2.36 mi E of Bowerton to 7 mi WNW of Wesson
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.750, -90.540

Thunderstorm Wind, Hinds

When
June 25, 12:30 PM CST
Where
Hinds County, 1.24 mi SSE of Cayuga
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.153, -90.692

A few trees were blown down, one tree fell on a house along Cayuga Road near the Trace.

Hail, Hinds

When
June 25, 12:30 PM CST
Where
Hinds County, 1.05 mi E of Cayuga
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.167, -90.682

Hail, Lincoln

When
June 25, 12:31 PM CST to 12:35 PM CST
Where
Lincoln County, 2.15 mi NNW of Heucks to 2.96 mi ENE of New Sight
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.660, -90.391

Thunderstorm Wind, Copiah

When
June 25, 12:34 PM CST to 12:37 PM CST
Where
Copiah County, 0.27 mi NE of Wesson to 0.77 mi SE of Beauregard
Measured
74 kt (85 mph) estimated gust
Injuries
0 direct, 1 indirect
Property damage
$700,000
Reported by
Emergency Manager
Coordinates
31.702, -90.397

An intense downburst occurred in Wesson where 80 to 90 mph winds were experienced. Four businesses were damaged, one had some of the roof torn off, and 4 homes were damaged. A couple vehicles were damaged as well. Numerous trees were blown down along with 8 power poles snapped. Many streets were blocked by downed trees and debris. One person was injured from the storm.

Hail, Copiah

When
June 25, 12:35 PM CST to 12:40 PM CST
Where
Copiah County, 0.34 mi ENE of Wesson to 1.13 mi ESE of Beauregard
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.702, -90.395

Quarter to golf ball sized hail fell around Wesson.

Thunderstorm Wind, Forrest

When
June 25, 12:55 PM CST
Where
Forrest County, 6.12 mi SSW of Bonhomie
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.201, -89.368

Three trees were blown down near the EOC office along Highway 11.

Hail, Copiah

When
June 25, 12:57 PM CST
Where
Copiah County, 2.5 mi WSW of Hopewell
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.936, -90.269

Thunderstorm Wind, Lamar

When
June 25, 12:58 PM CST
Where
Lamar County, 1.29 mi ESE of Purvis
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.142, -89.400

A tree and a power line were blown down.

Thunderstorm Wind, Copiah

When
June 25, 1:00 PM CST
Where
Copiah County, 0.59 mi E of Hopewell
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.950, -90.220

Ten to fifteen trees were blown down to the southwest of Hopewell.

Hail, Hinds

When
June 25, 1:01 PM CST to 1:02 PM CST
Where
Hinds County, 2.5 mi NNW of Learned
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.233, -90.566

Hail, Simpson

When
June 25, 1:05 PM CST
Where
Simpson County, 2.23 mi E of Pearl
Measured
0.75 in hail
Reported by
Public
Coordinates
32.036, -90.163

Hail, Marion

When
June 25, 1:15 PM CST to 1:25 PM CST
Where
Marion County, 3.24 mi ENE of Pinebur to 0.14 mi NNE of Pinebur
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.147, -89.669

Hail, Rankin

When
June 25, 1:15 PM CST to 1:17 PM CST
Where
Rankin County, 3.73 mi E of Whites
Measured
0.75 in hail
Reported by
Public
Coordinates
32.072, -90.137

Hail, Simpson

When
June 25, 1:32 PM CST to 1:35 PM CST
Where
Simpson County, 2.5 mi E of Pinola to 3.04 mi SSE of Merit
Measured
1 in hail
Reported by
Public
Coordinates
31.870, -89.927

Hail, Marion

When
June 25, 1:48 PM CST to 1:50 PM CST
Where
Marion County, 0.75 mi SW of Saxon
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.091, -89.827

Hail, Marion

When
June 25, 1:50 PM CST
Where
Marion County, 4.5 mi NE of Twin
Measured
0.75 in hail
Reported by
Public
Coordinates
31.040, -89.740

Thunderstorm Wind, Marion

When
June 25, 1:50 PM CST
Where
Marion County, 4.5 mi NE of Twin
Measured
60 kt (69 mph) estimated gust
Property damage
$11,000
Reported by
Public
Coordinates
31.040, -89.740

Several power lines were blown down.

Thunderstorm Wind, Simpson

When
June 25, 2:00 PM CST
Where
Simpson County, Martinville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.970, -89.750

Several trees were blown down.

Hail, Madison

When
June 25, 2:00 PM CST
Where
Madison County, 1.26 mi SSW of Robinson Spgs
Measured
0.75 in hail
Reported by
Public
Coordinates
32.483, -90.238

Hail, Smith

When
June 25, 2:05 PM CST
Where
Smith County, 1.7 mi ESE of Gunn
Measured
0.75 in hail
Reported by
Public
Coordinates
32.058, -89.655

Thunderstorm Wind, Covington

When
June 25, 2:10 PM CST
Where
Covington County, 2.42 mi WNW of Hot Coffee
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.739, -89.490

A number of trees were blown down off Highway 532 just west of Hot Coffee.

Hail, Covington

When
June 25, 2:10 PM CST
Where
Covington County, 2.98 mi WNW of Hot Coffee
Measured
0.75 in hail
Reported by
Public
Coordinates
31.741, -89.499

Hail, Rankin

When
June 25, 2:15 PM CST
Where
Rankin County, 1.84 mi S of Leesburg
Measured
0.75 in hail
Reported by
Public
Coordinates
32.404, -89.772

Hail, Smith

When
June 25, 2:25 PM CST to 2:40 PM CST
Where
Smith County, 2.8 mi W of Taylorsville to 4 mi NE of Taylorsville
Measured
1 in hail
Reported by
Public
Coordinates
31.830, -89.478

Penny to quarter sized hail fell around Taylorsville.

Hail, Madison

When
June 25, 2:40 PM CST
Where
Madison County, 2.3 mi W of Sharon
Measured
0.75 in hail
Reported by
Public
Coordinates
32.650, -89.969

Hail, Scott

When
June 25, 2:52 PM CST
Where
Scott County, 1.87 mi NW of Ludlow
Measured
0.75 in hail
Reported by
Public
Coordinates
32.590, -89.742

Hail, Bolivar

When
June 25, 6:45 PM CST
Where
Bolivar County, 0.69 mi S of Alligator
Measured
0.75 in hail
Reported by
Public
Coordinates
34.090, -90.720

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119399, 119407, 119406, 119403, 119461, 119414, 119417, 119420, 119430, 119434, 119437, 119465, 119467, 119440, 119456, 119454, 119474, 119469, 119475, 119471, 119479, 119487, 119485, 119489, 119494, 119504, 119505, 119506, 119509, 119527, 119547, 119519, 119523, 119652, 119591, 119655, 119664, 119676.